Format

Send to

Choose Destination
See comment in PubMed Commons below
J Drugs Dermatol. 2007 Dec;6(12):1220-1.

Case reports: new onset flushing due to unauthorized substitution of niacin for nicotinamide.

Author information

  • 1Division of Dermatology, Ohio State University, Columbus, USA.

Abstract

Nicotinamide is the amide form of niacin and has anti-inflammatory properties that have led to its use in the treatment of several inflammatory dermatologic conditions, such as rosacea. Niacin has established its role in the prevention of coronary artery disease. Cutaneous flushing is a well-known and often dose-limiting side effect of niacin therapy, which does not occur with nicotinamide. We report a patient with rosacea who developed new onset flushing due to unauthorized substitution of niacin for nicotinamide. The anti-inflammatory mechanisms of nicotinamide and flushing mechanisms of niacin are discussed.

PMID:
18189062
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk